By Topic

Consistent global checkpoints that contain a given set of local checkpoints

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Yi-Min Wang ; AT&T Bell Labs., Murray Hill, NJ, USA

In this paper, we consider the problem of constructing consistent global checkpoints that contain a given set of checkpoints. We address three important issues related to this problem. First, we define the maximum and minimum consistent global checkpoints containing a set S, and give algorithms to construct them. These algorithms are based on reachability analysis on a rollback-dependency graph. Second, we introduce a concept called “rollback-dependency tractability” that enables this analysis to be performed efficiently for a certain class of checkpoint and communication models. We define the least stringent of these models (“FDAS”), and put it in context with other models defined in the literature. Significant in this is a way to use FDAS to provide efficient rollback recovery for applications that do not satisfy perfect piecewise determinism. Finally, we describe several applications of the theorems and algorithms derived in this paper to demonstrate the capability of our approach to unify, generalize, and extend many previous works

Published in:

Computers, IEEE Transactions on  (Volume:46 ,  Issue: 4 )